MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 25MECJ-502
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2010, a 25mm carpentier-edwards perimount valve was implanted in the mitral position.On (b)(6) 2019, the non-abbott valve was explanted due to calcification and a 25mm sjm masters series valve expanded cuff was implanted.Two months later, on (b)(6) 2019, a re-do mvr was performed due to thrombosis on the valve.It was replaced with a 23mm magna mitral ease (by edwards lifesciences, serial: unknown).The patient was prescribed (b)(4) and will follow up with regular check-ins.
 
Event or Problem Description
On (b)(6) 2010, a 25mm carpentier-edwards perimount valve was implanted in the mitral position.On (b)(6) 2019, the non-abbott valve was explanted due to calcification and a 25mm sjm masters series valve expanded cuff was implanted.Two months later, on (b)(6) 2019, a re-do mvr was performed due to thrombosis on the valve.It was replaced with a 23mm magna mitral ease (by edwards lifesciences, serial: unknown).The patient was prescribed warfarin and will follow up with regular check-ins.Details regarding the patient's anticoagulation therapy was unknown.
 
Additional Manufacturer Narrative
Explant was reported due to thrombus.The investigation found that there was limited mobility of the leaflets.Thrombus was present in both the recessed pivot areas and on the sewing cuff.There were entrapped leukocytes within the thrombus, however no true inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The thrombus present in the recessed pivot areas would limited the mobility of the leaflets.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9307077
Report Number2648612-2019-00094
Device Sequence Number1864775
Product Code LWQ
UDI-Device Identifier05414734006347
UDI-Public05414734006347
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model Number25MECJ-502
Device Catalogue Number25MECJ-502
Device Lot Number6181309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight30